Stomach problems

Do other sufferers get gastritis? I get symptoms of this approx one month before I am due to have my three monthly injection.

This month has been particularly bad as I am a competitive bodybuilder and have just competed in a show so I had been dieting for several months. I have now returned to a normal diet and have been feeling light headed very foggy and getting the sighs quite a lot. I also feel like I could pass out at times, I have seen the doctor and he has tested my levels and says they are normal, and is reluctant to allow me to have my injections every two months, as I feel he should treat the symptoms and not the levels in a blood test.

10 Replies

oldestnewest
  • Hi Gudgy66 ,

    It depends what you mean by gastritis. I get runny tummy (diarrhoea) after my B12 jab and yes used to get problems the last month of the 3 again diarrhoea, which means getting very weak, feeble and light headed, which any one with permanent diarrhoea would get. Seeing a gastro helps! I now have stuff to take for bile acid mal absorption and it helps. But if your symptoms are more stomach related then it could be a number of things, it all means you should go and see a gastro.

    For info on gastritis perhaps read this, see:

    emedicine.medscape.com/arti...

    More frequent B12 jabs may not be what you need, you may be folate def, and or iron def? More tests would should be done to see why you are not doing well on your current treatment.

    I hope this helps, no one wants to see a gastro, but with PA it really is a good thing to do!

    Kind regards,

    Marre.

  • Sighing is a sign of low B12.

    Perhaps your body is just a little stressed out right now, you have been on a diet and just finished competing, maybe your body needs to recuperate, to wind down?

    You can always ask your GP for some blood tests, he shouldn't mind, just to reassure you.

  • Yes. I have very painful gastritis most of the time. It doesn't seem to depend on the proximity of my injections- I get them every 10 weeks but more on my diet. It is worse if I eat large meals or spicy food. I believe the gastritis contributes to my lack of B12. I take lansoprazole to control it. Chicken and egg?

  • Lanzaprole is not a good idea for PA sufferers. We usually have low or no stomach acid as it is!

  • Pernicious Anaemia patients suffer from Achlorhydria /Hypochlorhydria (No or low Hydrochloric Acid) which results in"tummy problems", poor absorbtion of vitamins ,minerals and trace elements---and resultant health problems.They need Vitamin supplements and Hydrochloric acid(Betaine) and pepsin, and a health professional to advise them.

  • Yes I suffer from stomach problems too! I get heartburn ever since I have started getting my jabs and never ever had these problems before. I "assumed" it was due to my injections. I guess you're not the only one! Sometimes, it gets so bad it wakes me up at night. I feel like I'm full when I hardly ate a thing. Good luck. I hope this helps :)

  • Hi .

    When you have severe autoimmune PA one of the problems is that your own body is attacking the parietal cells in the stomach. This produces atrophic gastritis. I have this and it has shown up on each gastropsy I have had as an irritated red sore lining to the stomach. The stomach can become less acidic also. The parietal cells produce the vital intrinsic factor that is needed for B12 absorption BUT also the hydrochloric acid required for digestion and absorption of iron and other things. For years I was told my stomach troubles were due to acid reflux, hiatus hernia etc etc and was put on acid suppressing medication like omeprazole - but in fact this is the last thing I needed. My stomach was not over acidic but quite the opposite and stomach troubles were caused by the auto immune attack on the stomach lining. The omeprazole only inhibits absorption of B12 and magnesium and other things. So beware. B12 injections have not caused stomach problems for me and I have been so much improved stopping the ant acids. However everyone is different and you may have other stomach issues.

  • I had loading doses in June and all my gut problems went, until about 7 weeks after injections and all my problems re appeared, have next injection in 2 weeks doctor will only keep me on 3 monthly ones, also got tingling in right arm and fingers after loading injections, but no one seems bothered about it,

  • Got a jab last week, now my symptoms appear to be disepating. And my Doctor has agreed tolet me have a shot every 2 months.

  • That is brilliant, well done for achieving that! Hope it helps you, Marre.

You may also like...